MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a 1.5-2-hx axium coil was not inserted at the microcatheter hub.So, as a result it was removed and the coil was checked, it turned out to be a coil pre-detached.The procedure was completed by replacing it with an same size axium coil.It was reported there was coil resistance/stuck in catheter hub.It is unknown if the coil was pushed smoothly out of the introducer sheath.There was no catheter damage or coil damage observed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): as found condition: the axium prime coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location detail: the actuator interface was found securely attached to the coupler tube.The break indicator was found intact.No evidence of detachment attempts was found at these locations.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found damaged and stretched with the polypropylene filament broken.Testing/analysis: the implant coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found is consistent with resistance.The cause of the resistance could not be determined.Possible causes for coil resistance at catheter hub are, but not limited to, incompatible micro catheter, micro catheter damage, failure to hydrate the coil prior to use, failure to utilize continuous flush, and use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The returned axium prime implant coil was found damaged/stretched and the pusher was found kinked/bent.Customer reported no coil damages were found and did not report any issues during hydration.Therefore, it is possible the damages occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The customer report of ¿premature detachment¿ could not be confirmed as the returned axium prime implant coil was unbroken.However, the implant coil was found severely stretched, and it is likely the stretching was misidentified as a detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #(b)(4) :equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium prime coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location detail: the actuator interface was found securely attached to the coupler tube.The break indicator was found intact.No evidence of detachment attempts was found at these locations.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found damaged and stretched with the polypropylene filament broken.Testing/analysis: the implant coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found is consistent with resistance.The cause of the resistance could not be determined.Possible causes for coil resistance at catheter hub are, but not limited to, incompatible micro catheter, micro catheter damage, failure to hydrate the coil prior to use, failure to utilize continuous flush, and use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The returned axium prime implant coil was found damaged/stretched and the pusher was found kinked/bent.Customer reported no coil damages were found and did not report any issues during hydration.Therefore, it is possible the damages occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The customer report of ¿premature detachment¿ could not be confirmed as the returned axium prime implant coil was unbroken.However, the implant coil was found severely stretched, and it is likely the stretching was misidentified as a detachment.Ngod10 2023-04-08 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received that two or three attempts were made using manual/instant detacher.There was no kink/damage observed on the pushwire.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16551972
Report Number2029214-2023-00483
Device Sequence Number4937536
Product Code KRD
UDI-Device Identifier00847536032125
UDI-Public00847536032125
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot NumberB249794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/09/2023
06/21/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/04/2023
06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown